Viagra And High Blood Pressure Medications

Discussion in 'The Healthy Penis' started by allmale, Oct 30, 2010.

  1. allmale

    allmale Member

    Joined:
    Jul 23, 2005
    Messages:
    162
    Likes Received:
    0
    Hey Guys,
    Want to throw a question out to you all. Are there any members out there who is taking high blood pressure medications with Viagra.....or can you? A good friend of mine was recently diagnosed with high blood pressure but is not on medications yet. He is 64, drinks some, but in relatively good health but is now very depressed at the thought of having to depend on "the blue pill" when he goes on medications. Though I don't know what the doctor may give him, I do know that there are certain hb medications that will not work with viagra, or any ED medicines.
    Any experiences or input would be greatly appreciated.
    Thanks.:smile:
     
  2. Bulluc

    Bulluc New Member

    Joined:
    Feb 3, 2008
    Messages:
    6
    Likes Received:
    1
    Gender:
    Male
    There are many natural and homeopathic remedies for high blood pressure. Suggest trying them first under the guidance of a holistic / natural nutritionist. Can also check with folks in places like The Vitamin Shoppe.
     
  3. B_625girth

    B_625girth New Member

    Joined:
    Jun 30, 2007
    Messages:
    2,372
    Likes Received:
    13
    Gender:
    Male
    Location:
    midwest
    not all BP meds are gonna give you ED. when I went on BP meds, I was already having an ED problem, and this made it worse. my doc gave me samples of Viagra. Viagra was developed as a BP med, the side effect was a stiff dick. so the side effect became the selling point. do not take Viagra daily.

    in June, my doc put me on Diovan, and my ED improved after a month on this med. in fact, I have morning wood often, and achieve erections more easily. exercise, diet will help, also kegels.
     
  4. TDurden1979

    TDurden1979 Member

    Joined:
    Oct 8, 2010
    Messages:
    456
    Albums:
    10
    Likes Received:
    39
    Gender:
    Male
    Location:
    Kentucky
    I was on a beta blocker(Metoprolol, A.K.A. Lopressor) for a while and recreationally used tadalafil(Cialis generic) a few times during my script. I didn't personally notice any negative contraindacations with the combo. Sildenafil always gave me a headache and stuffy nose by itself. That, along with a shortened treatment window, took it out of favor with me. Tadalafil worked just fine and lasted for a couple days too. No adverse sides either, with or without the BP meds.
     
  5. hsarge

    Gold Member

    Joined:
    Nov 5, 2009
    Messages:
    1,200
    Likes Received:
    6
    Gender:
    Male
    Location:
    PA
    Viagra was originally tested as a blood pressure medicine, until its other effects were seen.
     
  6. mandoman

    Gold Member

    Joined:
    Jan 23, 2008
    Messages:
    3,539
    Likes Received:
    123
    Gender:
    Male
    Location:
    MA
    I'm on lisinopril for high blood pressure, and can still take viagra, though I generally don't.
    There is no conflict between the two.
     
  7. Frodo46888

    Frodo46888 Active Member

    Joined:
    May 11, 2010
    Messages:
    609
    Likes Received:
    126
    Gender:
    Male
    I take lisinopril for my blood pressure and it has absolutely no effect on my ability to have an erection. I'm still a horny old man!
     
  8. FuzzyKen

    FuzzyKen New Member

    Joined:
    Nov 10, 2006
    Messages:
    2,116
    Likes Received:
    6
    Gender:
    Male
    Everything will depend on the individual reaction to a given medication. There are a percentage of men who have no problems, but that percentage is indeed small when taken into a general context. There are a number of ways to bring down high blood pressure that work. The problem with them is that in some ways they are more expensive than the anti-hypertensives.

    The fellow needs to look at all aspects of his health. Anti-hypertensives are not a death sentence if the fellow does other things to bring it down. It is very possible that he can get off the medications with his MD's help. The main things are weight control and exercise. Diet also plays a role in that he would absolutely positively need to throw away the salt shaker and really start looking at the content of what he buys and eats.

    The quantity of sodium in some things in and of themselves cause fluid retention which raises the pressure.

    He also needs to simply go to the internet and look at a combination of things. The information is there and plentiful. Also remember that elevated cholesterol levels also play a factor along with the hypertension.

    Virtually all of the oral and injectable ED medications are used with hypertension. There are some cardiac drugs which are not compatible and any major pharmacy or chemist can tell which medications are not compatible in the touch of a computer keyboard.

    Good luck to you and your friend.
     
  9. D_Chaumbrelayne_Copprehead

    D_Chaumbrelayne_Copprehead Account Disabled

    Joined:
    Jan 9, 2008
    Messages:
    8,978
    Likes Received:
    11
    The guy needs to stay in touch with his MD about side effects of any drug ... including ED brought on by BP meds. All the studies in the world don't show how any one drug affects any one individual. It all comes down to each of us taking responsibility for our own health and our own medical care.
     
  10. allmale

    allmale Member

    Joined:
    Jul 23, 2005
    Messages:
    162
    Likes Received:
    0
    I am forever grateful for all the replies, I've learned a thing or two from all of you, and a few websites on the matter. It's all going to depend on what the doctor prescribes and his bodies reaction, also his mental state. I also learned that depending on the medication, a doctor won't write out a prescription for ED medication until the patient gets used to his BP medicine, usually a few months. Anyway, I told him not to worry about anything and just take care of himself, including throwing away the salt shaker. (I didn't realize just how much salt is in most things we buy.) And to be grateful there is medication to avoid a stroke or heart attack, and blacking out. All we can do now is wait.
     
  11. estebanLee

    estebanLee New Member

    Joined:
    Mar 3, 2010
    Messages:
    13
    Likes Received:
    0
    Gender:
    Male
    Location:
    Texas
    I don't have high bp but I do take metoprolol for my heart arrhythmias. Have two different ones svt and psvt. I have not had any problems getting morning wood or a hard on. Still as horny as before the meds.
     
  12. allmale

    allmale Member

    Joined:
    Jul 23, 2005
    Messages:
    162
    Likes Received:
    0
    I heard from my friend today. He was prescribed Lisinopril, and is depressed over a couple of the side effects the Dr. pointed out.
    I am concerned that he is getting ready to drive alone from Boston to Austin in 3 days. I told him to get on the medication today ( as is was wanting to put it off), to see if he would be light headed. If so, to try and bring a family member with him if he doesn't feel good. 3 days is not really enough time for a persons body to get used to medication, in the long run. He is already taking other medications for thyroid. He is 64. He likes to drink. I am scared.
     
  13. B_625girth

    B_625girth New Member

    Joined:
    Jun 30, 2007
    Messages:
    2,372
    Likes Received:
    13
    Gender:
    Male
    Location:
    midwest
    I have high BP and took lisinopril for awhile. the first week i took it, i got pretty lethargic about 45 minutes after taking it, and it was easy to slip off to sleep. your friend should wait a week, or get someone else to drive.
     
  14. D_Hammond Happydipper

    D_Hammond Happydipper Account Disabled

    Joined:
    Sep 8, 2010
    Messages:
    754
    Likes Received:
    1
    My resting rate is only 58bpm, averaging between 60 and 72bpm in the day time and I still find it hard to to get a hard on. :sigh1:
     
  15. allmale

    allmale Member

    Joined:
    Jul 23, 2005
    Messages:
    162
    Likes Received:
    0
    I spoke with him this evening and he's going to wait until he's driven to Austin before taking the medication. However, he's going to be completely alone when he starts it. I told him I that if he has a bad reaction to it, it could be 2 or 3 days before I could check in on him, he would be staying over 80 miles from where I live, I work alot due to my job. I guess he could just always quit taking it.
     
  16. nicecircjob

    nicecircjob Well-Known Member

    Joined:
    Aug 23, 2008
    Messages:
    1,061
    Likes Received:
    126
    Gender:
    Male
    Location:
    Dallas Texas
    How severe is his HBP? How long has he had it? If untreated it can affect his heart, kidneys, and eyes. He should not postpone the meds too long. He could also have a stroke. Do you know his BP readings?
     
Draft saved Draft deleted